Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 8, 2008, 6:05 PM EDT for Suffolk County, New York. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2008, 6:05 PM EDT (22:05 UTC)
- Expired
- Aug 8, 2008, 7:00 PM EDT
- In force
- 55 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 12 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:27 PM EDT | HAIL 0.88 | Center Moriches, NY | ESTIMATED 50 TO 60 MPH WINDS. PUBLIC REPORT RELAYED BY A SKYWARN SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 082205
SVROKX
NYC103-082300-
/O.NEW.KOKX.SV.W.0113.080808T2205Z-080808T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
605 PM EDT FRI AUG 8 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 700 PM EDT...
* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SAYVILLE...OR NEAR PATCHOGUE...AND MOVING EAST AT 29 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MEDFORD BY 610 PM...
YAPHANK BY 615 PM...
SHIRLEY BY 620 PM...
MASTIC BEACH...MASTIC AND 7 MILES SOUTH OF BROOKHAVEN NATIONAL
LABORATORY BY 625 PM...
CENTER MORICHES AND 6 MILES SOUTH OF MANORVILLE BY 630 PM...
WESTHAMPTON BY 645 PM...
LAT...LON 4067 7306 4074 7288 4076 7288 4076 7291
4074 7293 4075 7301 4073 7303 4073 7313
4070 7314 4070 7316 4086 7316 4089 7246
4087 7248 4084 7246 4083 7249 4075 7278
4067 7302
TIME...MOT...LOC 2205Z 270DEG 25KT 4077 7303
$$
NV1 follow-up statement
000
WWUS51 KOKX 082252
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
652 PM EDT FRI AUG 8 2008
NYC103-082302-
/O.EXP.KOKX.SV.W.0113.000000T0000Z-080808T2300Z/
SUFFOLK NY-
652 PM EDT FRI AUG 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY WILL EXPIRE AT
700 PM EDT...
THE WARNING WILL BE ALLOWED TO EXPIRE AS THE THUNDERSTORM WILL MOVE
OFFSHORE SHORTLY.
LAT...LON 4067 7306 4074 7288 4076 7288 4076 7291
4074 7293 4075 7301 4073 7303 4073 7313
4070 7314 4070 7316 4086 7316 4089 7246
4087 7248 4084 7246 4083 7249 4075 7278
4067 7302
TIME...MOT...LOC 2252Z 270DEG 25KT 4076 7260
$$
NVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:23 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 8, 4:23 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 423 PM EDT FRI AUG 8 2008 .SYNOPSIS... A BROAD UPPER TROUGH ALONG THE EASTERN SEABOARD ASSOCIATED WITH A CLOSED UPPER LEVEL LOW OVER EASTERN CANADA WILL REMAIN PERSISTENT THROUGH NEXT WEEK. A SERIES OF DISTURBANCES WILL SLIDE THROUGH THE REGION...PRODUCING THE CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE PERIOD. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... DIURNAL CONVECTION SHOULD DECREASE IN COVERAGE AND INTENSITY DURING THE EARLY EVENING HOURS. STORMS HAVE NOT BEEN AS STRONG AS YESTERDAY DUE TO THE LOWER VERTICAL SHEAR. SKIES SHOULD TREND TOWARD MOSTLY CLEAR LATE THIS EVENING AS THE LAST OF THE CONVECTION DISSIPATES. FAIRLY DECENT RADIATIONAL COOLING CONDITIONS DEVELOP OVERNIGHT WITH CLEARING SKIES AND LIGHT WINDS. COOLING MAY BE IMPEDED IN SPOTS DUE TO RECENT RAINFALL...RESULTING IN POCKETS OF HIGHER LOW LEVEL HUMIDITY. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... FLOW WILL BRIEFLY FLATTEN OUT ALOFT AS ONE IMPULSE LIFTS NORTHEAST AND A STRENGTHENING CLOSED LOW STARTS TO DIVE SOUTH OVER THE WESTERN GREAT LAKES. THE COLD POOL ALOFT WILL STILL BE PRESENT...WITH 500 HPA TEMPERATURES AROUND -12 C TO -14 C...AS OPPOSED TO THE MORE TYPICAL -8 C TO -10 C EXPECTED IN AUGUST. WILL KEEP A SLIGHT CHANCE MENTION FOR THE AFTERNOON DUE TO THE PERSISTENCE OF ANOMALOUS COLD AIR ALOFT...BUT DON/T THINK WE WILL HAVE A TRIGGER. ON SUNDAY INTO SUNDAY NIGHT...ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE AS THE CLOSED LOW ALOFT MAKES ITS CLOSEST APPROACH. 500 HPA TEMPERATURES COOL TO -15 C TO -17 C WITH A POCKET OF AROUND -20 C UPSTREAM ACROSS LAKE ONTARIO AND WESTERN NEW YORK. MID LEVEL ENERGY ASSOCIATED WITH THE UPPER LOW WILL BE AVAILABLE...AND THERE WILL BE A CYCLONIC SHEAR CURVATURE TO THE MID AND UPPER FLOW. HOWEVER...ONE MITIGATING FACTOR COULD BE THE LIMITATION ON DIURNAL HEATING DUE TO PERSISTENT CLOUDS AND PRECIPITATION THAT WOULD SUPPRESS INSTABILITY. WILL CONTINUE TO ADVERTISE GOOD CHANCE POPS...ESPECIALLY NORTH AND WEST OF NEW YORK CITY WHICH WILL BE CLOSER TO A FAVORABLE FETCH FOR THE CONVECTION GENESIS AREA. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE POLAR VORTEX IN EASTERN CANADA WILL CONTINUE TO BE ACTIVE AS ROTATING VORT MAXES CONTINUE TO AMPLIFY THE BASE OF THE TROUGH. EXPECT CONVECTION WILL CONTINUE TO BE ACTIVE ON MONDAY AFTERNOON AND EVENING WITH THE PROXIMITY OF THE 500 HPA CLOSED LOW AND ASSOCIATED COLD POOL ALOFT. THIS FEATURE WILL LIFT OUT MONDAY NIGHT...PERHAPS GIVING US A BRIEF REPRIEVE ON TUESDAY. HOWEVER...THERE IS DECENT CONSENSUS WITHIN THE MODEL GUIDANCE THAT THE TROUGH WILL RE-AMPLIFY FOR THE MIDDLE AND END OF NEXT WEEK AS YET ANOTHER VORT WILL RESULT IN AN UPPER TROUGH OVER THE NORTHEAST...AND PERHAPS A CLOSED LOW. EXPECT DIURNAL BASED CONVECTION DURING THE AFTERNOON AND EVENING PERIODS WITH A PERSISTENCE OF NEAR OR BELOW NORMAL TEMPERATURES. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... UPPER LEVEL TROUGH CONTINUES TO REMAIN ACROSS THE REGION THROUGH THE PERIOD WITH SHORTWAVES ROTATING THROUGH. CONVECTION ACROSS THE REGION LATE THIS AFTERNOON WILL DIMINISH INTO THIS EVENING. NORTHWEST FLOW PREVAILS. BETTER WX ON SAT WITH AN ISOLATED TSTM IN THE LATE AFTERNOON. NW FLOW SAT AM GOES SOUTHWEST BY EVENING. SEA BREEZE BRINGS IN SW FLOW TO COASTAL TERMINAL FIRST. OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...PERSISTENT UPPER LOW WILL RESULT IN ANOTHER ROUND OF WIDESPREAD CONVECTION ON SUNDAY AFTERNOON...POTENTIALLY SEVERE. THE CONVECTION IS EXPECTED TO CONTINUE INTO MONDAY WITH IMPROVEMENT EXPECTED FOR TUESDAY INTO WEDNESDAY. && .MARINE... A SERIES OF DISTURBANCES WILL MOVE ACROSS THE WATERS AS AN UPPER LEVEL TROUGH REMAINS IN PLACE OVER THE EASTERN SEABOARD THROUGH THE NEXT WEEK. EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS ALMOST EVERY AFTERNOON AND EVENING WITH THE EXCEPTION OF SATURDAY AND TUESDAY. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HAIL...FREQUENT LIGHTNING AND LOCALLY HIGHER SEAS. IN ADDITION...VISIBILITIES WILL BE LOWERED IN AREAS OF HEAVY RAIN. OTHERWISE...WINDS AND WAVES WILL GENERALLY REMAIN BELOW SCA CRITERIA...EXCEPT IN AREAS OF THUNDERSTORMS. && .HYDROLOGY... LESS LIKELY FLOOD THREAT TODAY. PRECIPITABLE WATER HAS FALLEN TO AROUND 1 INCH. LOCALIZED HEAVY SHOWERS AND THUNDERSTORMS WILL PERSISTENT INTO EARLY EVENING...WITH BEST THREAT OF FLOODING PROBLEMS IN AREAS WITH POOR DRAINAGE. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 8, 2:57 AM EDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 257 AM EDT FRI AUG 8 2008 CTZ005>012-NJZ002>006-011-NYZ067>081-091100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 257 AM EDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...FRIDAY AFTERNOON THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH MAY PRODUCE STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-091100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 257 AM EDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AFTERNOON THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH MAY PRODUCE STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 8, 4:32 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
432 PM EDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 NE STRATFORD 41.21N 73.12W
08/07/2008 FAIRFIELD CT CO-OP OBSERVER
LARGE BRANCH DOWN ON NAUGATUCK AVENUE. TIME ESTIMATED
FROM RADAR.
0630 PM TSTM WND DMG STRATFORD 41.20N 73.13W
08/07/2008 FAIRFIELD CT CO-OP OBSERVER
POLE SNAPPED IN HALF WITH NUMEROUS TREES DOWN ON FERRY
BOULEVARD. TIME ESTIMATED FROM RADAR.
0630 PM TSTM WND DMG STRATFORD 41.20N 73.13W
08/07/2008 FAIRFIELD CT CO-OP OBSERVER
SHINGLES TORN OFF HOUSE 1 MILE NE OF SUCCESS HILL. TIME
ESTIMATED FROM RADAR.
&&
JMLocal storm report, Aug 8, 5:09 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
509 PM EDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL EAST MEADOW 40.72N 73.56W
08/08/2008 E0.75 INCH NASSAU NY TRAINED SPOTTER
&&
JMCLocal storm report, Aug 8, 5:18 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
518 PM EDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND DMG 1 W MATTITUCK 41.00N 72.57W
08/07/2008 SUFFOLK NY NEWSPAPER
LINE OF TREES DOWN JUST WEST OF RIVERHEAD/SOUTHOLD TOWN
LINE
0839 PM TSTM WND DMG 1 W MATTITUCK 41.00N 72.57W
08/07/2008 SUFFOLK NY NEWSPAPER
LARGE BRANCH FELL AND SMASHED INTO ROOF OF HOUSE ON SOUND
AVENUE
&&
JMSpecial weather statement, Aug 8, 5:20 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 520 PM EDT FRI AUG 8 2008 NYZ067-068-070-082215- NORTHERN WESTCHESTER-ORANGE-PUTNAM- 520 PM EDT FRI AUG 8 2008 ...STRONG THUNDERSTORM WILL IMPACT EASTERN ORANGE...PUTNAM AND WESTCHESTER COUNTIES... AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW WINDSOR...OR 5 MILES SOUTHWEST OF NEWBURGH...AND MOVING SOUTHEAST AT 22 MPH. HEAVY RAIN...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Local storm report, Aug 8, 5:32 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
532 PM EDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM MARINE TSTM WIND FARMINGDALE 40.73N 73.45W
08/08/2008 M47 MPH NASSAU NY ASOS
41 KNOT WIND AT AIRPORT
&&
JMCLocal storm report, Aug 8, 5:49 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
549 PM EDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 W NEWTOWN 41.41N 73.34W
08/07/2008 FAIRFIELD CT LAW ENFORCEMENT
TREES DOWN ON CASTLE HILL ROAD
0706 PM TSTM WND DMG 2 SE NEWTOWN 41.39N 73.29W
08/07/2008 FAIRFIELD CT LAW ENFORCEMENT
TREES DOWN ON SOUTH MAIN STREET. TIME ESTIMATED FROM
RADAR.
&&
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:01 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 44 min |
| Aug 7, 8:14 PM EDT | Tornado Warning | OKX | Suffolk | 34 min |
| Aug 7, 8:18 PM EDT | Special Marine Warning | OKX | 57 min | |
| Aug 7, 8:30 PM EDT | Special Marine Warning | OKX | 60 min | |
| Aug 7, 8:36 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 54 min |
| Aug 7, 8:41 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 64 min |
| Aug 7, 8:42 PM EDT | Special Marine Warning | OKX | 63 min | |
| Aug 7, 9:12 PM EDT | Areal Flood Advisory | OKX | Suffolk | 93 min |
| Aug 7, 9:23 PM EDT | Special Marine Warning | OKX | 67 min | |
| Aug 7, 9:25 PM EDT | Special Marine Warning | OKX | 65 min | |
| Aug 7, 9:28 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 62 min |
| Aug 7, 9:43 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 32 min |
| Aug 7, 9:45 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 30 min |
| Aug 7, 10:18 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 29 min |
| Aug 7, 10:29 PM EDT | Special Marine Warning | OKX | 63 min | |
| Aug 7, 10:51 PM EDT | Special Marine Warning | OKX | 39 min | |
| Aug 7, 11:31 PM EDT | Special Marine Warning | OKX | 59 min | |
| Aug 8, 12:24 AM EDT | Special Marine Warning | OKX | 66 min | |
| Aug 8, 2:17 PM EDT | Special Marine Warning | OKX | 58 min | |
| Aug 8, 2:37 PM EDT | Areal Flood Advisory | OKX | Suffolk | 53 min |
| Aug 8, 2:50 PM EDT | Areal Flood Advisory | OKX | Suffolk | 55 min |
| Aug 8, 3:07 PM EDT | Flash Flood Warning | OKX | Suffolk | 49 min |
| Aug 8, 4:36 PM EDT | Special Marine Warning | OKX | 84 min | |
| Aug 8, 5:00 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 60 min |
| Aug 8, 5:11 PM EDT | Special Marine Warning | OKX | 94 min | |
| Aug 8, 6:29 PM EDT | Special Marine Warning | OKX | 48 min | |
| Aug 8, 6:35 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 40 min |
| Aug 8, 6:36 PM EDT | Special Marine Warning | OKX | 49 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.